Alert archive / New York / Small Craft Advisories in 2010

Small Craft Advisory 27, NWS Buffalo, NY

March 24, 2010

NWS Buffalo, NY issued this small craft advisory at Mar 24, 2010, 3:45 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2010, 3:45 AM EDT (07:45 UTC)
Expired
Mar 24, 2010, 3:52 PM EDT
In force
12 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WHUS71 KBUF 240745
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
345 AM EDT WED MAR 24 2010

LOZ043-044-241545-
/O.NEW.KBUF.SC.Y.0027.100324T0745Z-100325T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
345 AM EDT WED MAR 24 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

WESTERLY WINDS OF 15 TO 25 KNOTS TODAY INTO EARLY THIS EVENING
WILL PRODUCE WAVES IN EXCESS OF 4 FEET. WINDS AND WAVES WILL
QUICKLY SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
2 follow-up statements
969 
WHUS71 KBUF 241329
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
929 AM EDT WED MAR 24 2010

LOZ043-044-242130-
/O.CON.KBUF.SC.Y.0027.000000T0000Z-100325T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
929 AM EDT WED MAR 24 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

WESTERLY WINDS OF 15 TO 25 KNOTS TODAY INTO EARLY THIS EVENING
WILL PRODUCE WAVES IN EXCESS OF 4 FEET. WINDS AND WAVES WILL
QUICKLY SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
647 
WHUS71 KBUF 241952
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
352 PM EDT WED MAR 24 2010


LOZ043-044-242100-
/O.CAN.KBUF.SC.Y.0027.000000T0000Z-100325T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
352 PM EDT WED MAR 24 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

SAGE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 2:09 AM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Mar 24, 2:09 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
209 AM EDT WED MAR 24 2010

.SYNOPSIS...
LOW PRESSURE WILL MOVE OFF THE SOUTHERN NEW ENGLAND COAST THIS
EVENING AND REACH THE CANADIAN MARITIMES WEDNESDAY. MOISTURE ON THE
BACK SIDE OF THIS SYSTEM WILL KEEP US CLOUDY OVERNIGHT BUT LEFTOVER
PRECIPITATION WILL CONTINUE TO TAPER OFF. HIGHER PRESSURE AND
DRIER AIR WILL BUILD OVER OUR REGION WEDNESDAY AND WEDNESDAY NIGHT
ACCOMPANIED BY SEASONAL TEMPERATURES. A COLD FRONT IS FORECAST TO
SLIDE SOUTHEAST ACROSS THE REGION LATE THURSDAY WHILE LOW PRESSURE
ADVANCES NORTHEAST FROM THE CENTRAL OHIO VALLEY. THIS WILL BRING
US THE NEXT THREAT OF RAIN OR SNOW MAINLY FOR THURSDAY NIGHT. COLD
CANADIAN HIGH PRESSURE WILL THEN BUILD OVER US FRIDAY.

&&

.NEAR TERM /THROUGH TODAY/...
1130 PM UPDATE...WRAPAROUND PRECIP CONTINUES TO ERODE ACROSS THE
REGION THIS EVENING...BUT THE MOIST NW UPSLOPE FLOW HAS LED TO
SOME DRIZZLE ACROSS NIAG FRONTIER...SO WILL DELAY ENDING OF PCPN A
FEW MORE HOURS. SHOWERS MORE SCATTERED THAN EXPECTED E OF LK
ONTARIO BUT WILL HOLD HIGHER POPS OVER THERE FOR A FEW MORE HOURS
AS WELL. PREV DISC FOLLOWS...

AS THE LOWS CONTINUE TO PULL AWAY FROM THE REGION DURING
WEDNESDAY...DRIER AIR WILL FILTER IN AS THE UPSTREAM RIDGE
REESTABLISHES ITSELF ACROSS THE EASTERN GREAT LAKES. EVIDENCE OF
THIS DRYING IS ALREADY EVIDENT UPSTREAM ACROSS MICHIGAN AND
INDIANA WITH NEARLY CLOUDLESS SKIES THIS AFTERNOON. ANY LINGERING
LOW CLOUDINESS WEDNESDAY MORNING WILL GIVE WAY TO PLENTY OF
SUNSHINE BY LATE MORNING AND THROUGH THE AFTERNOON. SUNSHINE
COMBINED WITH SOME WARMING ALOFT WILL YIELD AFTERNOON HIGHS SOME
10 TO 15 DEGREES WARMER THAN TODAY AND SHOULD BE IN THE UPPER 40S
TO MID 50S. IT SHOULD BE COOLER IN IMMED BUF AREA AGAIN AS WINDS
BACK TO SW OFF THE LAKE.

DESPITE THE LOW MOVING AWAY FROM THE AREA...A FAIRLY TIGHT
PRESSURE GRADIENT WILL REMAIN OVER THE REGION WITH GUSTY WEST
TO NORTHWEST WINDS AT 15 TO 20 MPH...BUT SHOULD DIMINISH SOMEWHAT
BY MID TO LATE AFTERNOON AS THE PRESSURE GRADIENT RELAXES.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
FAIR AND SEASONAL WEATHER WILL BE ON TAP WEDNESDAY NIGHT AS DEEP LOW
PRESSURE CONTINUES TO WITHDRAW NORTHEASTWARD FROM THE CANADIAN
MARITIMES AND A WEAK SURFACE HIGH BUILDS OVER US.

IN THE MEANTIME...A DEEP UPPER LOW WILL MOVE EASTWARD INTO HUDSON
BAY WITH AN ARCTIC AIR MASS SPORTING MINUS 30C 850 MB TEMPERATURES.
AT THE SAME TIME A SOUTHERN STREAM SHORT WAVE WILL BE MOVING INTO
THE CENTER OF THE COUNTRY.

THE HUDSON BAY UPPER LOW WILL SPAWN A SURFACE REFLECTION LOW THAT IS
FORECAST TO MOVE ACROSS QUEBEC THURSDAY. THIS WILL PUSH A COLD FRONT
SOUTHEAST ACROSS OUR REGION THURSDAY AFTERNOON WHILE MOISTURE FROM
THE SOUTHERN STREAM LOW ADVANCES NORTHEAST ALONG IT. WE WILL HAVE
CLOUDS INCREASING AT LEAST INTO THE SOUTHWEST PART OF OUR CWA BUT WE
WILL HOLD OFF ON THE PRECIP CHANCES UNTIL THURSDAY NIGHT.

THERE ARE MODEL DIFFERENCES AS TO THE DEPTH OF THE COLD AIR
THURSDAY NIGHT WITH THE GFS SEVERAL DEGREES COLDER AT 850 MB THAN
THE NAM. IN EITHER CASE THOUGH IT WILL BE COLD ENOUGH TO MENTION
SNOW. THE NORTHERN EXTENT OF THE PRECIPITATION SHIELD IS A TOUGH
CALL AT THIS TIME BUT WE WILL CARRY AT LEAST CHANCE POPS FOR THE
WHOLE CWA WITH LIKELY POPS ACROSS THE SOUTHERN TIER.

MUCH DRIER AIR WILL BUILD SOUTHWARD ACROSS US FRIDAY. LOOK FOR A
SUNNY BUT CHILLY DAY AS 850 MB TEMPERATURES OF MINUS 12C TO MINUS
14C WILL ONLY SUPPORT HIGHS IN THE 30S. FRIDAY NIGHT WILL BE DRY AND
COLD WITH LOWS EXPECTED IN THE TEENS AND 20S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
FAIR AND MILDER WEATHER WILL BEGIN THIS PERIOD AS THE UPPER FLOW
BECOMES ZONAL ACROSS OUR REGION AND A SURFACE HIGH SLIDES TO THE NEW
ENGLAND COAST. THE ARCTIC AIRMASS OVER EASTERN CANADA WILL WITHDRAW
QUICKLY TO THE NORTHEAST. OUR TEMPERATURES WILL REBOUND TO NEAR
SEASONAL NORMS SATURDAY AND A FEW DEGREES WARMER BY SUNDAY. FOR NOW
IT APPEARS THAT WE WILL BE ABLE TO HOLD OFF THE NEXT THREAT OF
PRECIPITATION UNTIL SUNDAY NIGHT AS LOW PRESSURE DEEPENS AND MOVES
NORTHEAST FROM THE TENNESSEE VALLEY.

FORECAST CONFIDENCE FOR EARLY NEXT WEEK GOES DOWN CONSIDERABLY WITH
ENSEMBLES MEMBER SOLUTIONS ALL OVER THE PLACE. THE LATEST SOLUTION
FROM THE OPERATIONAL GFS MOVES THE TENNESSEE VALLEY LOW QUICKLY OFF
TO THE EAST BUT LAST NIGHT'S 00Z EURO CLOSES THE UPPER LOW OFF
SLOWING THE EASTWARD PROGRESSION OF THE SURFACE LOW. BASED ON THE
HUGE DIFFERENCES AT THIS TIME WE WILL GO CLOSE TO THE HPC SOLUTION
WITH CHANCE POPS FOR BOTH MONDAY AND TUESDAY. SOUNDINGS BOTH DAYS
INDICATE A CLOSE CALL ON P-TYPE. WE WILL GO WITH EITHER RAIN OR SNOW
SHOWERS AT NIGHT AND MAINLY RAIN SHOWERS DURING THE DAY.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A DEEP LAYER OF MOISTURE CIRCULATING AROUND THE SURFACE LOW OFF
NEW ENGLAND WAS CONTINUING TO GENERATE OCCASIONAL LIGHT RAIN
ACROSS THE AREA THIS EVENING. THE RAIN HAS MIXED WITH SOME WET
SNOW AND SLEET EARLIER OVER THE WEST BUT IT WAS SCATTERING OUT AS
OF 03Z. STILL...UPSLOPING HAS RESULTED IN SOME DRIZZLE ACROSS THE
NIAGARA FRONTIER SO WILL HANG ON TO LIFR CONDITIONS AT KBUF/KIAG
UNTIL 06Z OR SO AND KROC UNTIL 07-08Z. CIGS WILL GRADUALLY
IMPROVE TO MVFR FROM WEST TO EAST BY MORNING.

THE MVFR CEILINGS WILL SCATTERED OUT ACROSS WESTERN NEW YORK
WEDNESDAY MORNING AND CENTRAL NEW YORK EARLY IN THE AFTERNOON AS
DRIER AIR ADVECTS IN BEHIND THE DEPARTING SURFACE AND UPPER LEVEL
LOWS. VFR CONDITIONS ARE EXPECTED AT KBUF/KIAG BY 14Z...KROC AND
KJHW BY 16Z AND KART BY 19Z WED.

OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...VFR
THURSDAY NIGHT...MVFR WITH A CHANCE OF RAIN AND SNOW.
FRIDAY THROUGH SUNDAY...VFR.

&&

.MARINE...
THE PRESSURE GRADIENT WILL SLACKEN THROUGH TONIGHT AS LOW PRESSURE
MOVES OFF THE NEW ENGLAND COAST. WINDS WILL BACK TO NORTHWEST AND
WEAKEN. WE WILL LET THE SMALL CRAFT ADVISORY EXPIRE ON TIME FOR THE
SOUTH SHORE OF LAKE ONTARIO BUT WATERS WILL CONTINUE TO BE CHOPPY
INTO THE EARLY PART OF TONIGHT WITH 4 FOOTERS STILL EXPECTED FROM
HAMLIN BEACH EASTWARD.

FOG WILL CONTINUE TO BE A PROBLEM ALONG THE LAKE ERIE SHORE
ESPECIALLY THE CLOSER YOU GET TO RIPLEY. THERE SHOULD BE SOME
IMPROVEMENT OVERNIGHT.

NO FURTHER MARINE ISSUES ARE LIKELY RIGHT THROUGH AT LEAST THURSDAY.

&&

.CLIMATE...
ANOTHER DAY WITHOUT ANY MEASURABLE SNOW ACROSS WESTERN NY THIS
MILD AND OPEN MARCH. IN FACT...BOTH BUF AND ROC HAVE HAD NO MEAS
SNOW YET THIS MONTH. THIS HAS ONLY HAPPENED ONCE EVER IN BUF
(1946) AND NEVER AT ROC (RECORD IS 0.9/1946). WE STILL HAVE A
WEEK TO GO BUT SITUATION WILL BE MONITORED AND THERE IS A SLIGHT
CHC OF A BIT THURS NT BUT THATS ABOUT IT. THE LAST MEAS SNOW THIS
SEASON HAS BEEN FEB 28...AND COMBINING WITH ONE OF THE LATEST
"FIRST" SNOWS ON DEC 1 WOULD GIVE US THE "SHORTEST" SNOW SEASON
IN HISTORY...BUT APRIL CAN ALWAYS SPRING A SURPRISE OR TWO. STAY
TUNED.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SAGE
NEAR TERM...SFM/TMA
SHORT TERM...SAGE
LONG TERM...SAGE
AVIATION...JJP/RSH
MARINE...SAGE
CLIMATE...SFM
Hazardous weather outlook, Mar 23, 11:16 AM EDT, 16 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1116 AM EDT TUE MAR 23 2010

NYZ001>005-010>014-019>021-085-241530-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
1116 AM EDT TUE MAR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-241530-
OSWEGO-JEFFERSON-LEWIS-
1116 AM EDT TUE MAR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-241530-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1116 AM EDT TUE MAR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.